Alert archive / Montana / Wind Advisories in 2019
Wind Advisory 9, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Oct 24, 2019, 2:29 PM MDT for 9 counties in Montana. It took effect at Oct 25, 2019, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2019, 2:29 PM MDT (20:29 UTC)
- In effect from
- Oct 25, 2019, 12:00 PM MDT
- Expired
- Oct 25, 2019, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 27 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
739 WWUS75 KMSO 242029 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 229 PM MDT Thu Oct 24 2019 MTZ002-252200- /O.NEW.KMSO.WI.Y.0009.191025T1800Z-191026T0300Z/ West Glacier Region- 229 PM MDT Thu Oct 24 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT FRIDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...From noon to 9 PM MDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ003-252200- /O.NEW.KMSO.WI.Y.0009.191025T1800Z-191026T0300Z/ Flathead/Mission Valleys- 229 PM MDT Thu Oct 24 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 40 mph expected. Winds will shift from southwest to northeast after 9 pm MDT. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...From noon to 9 PM MDT Friday. * FLATHEAD LAKE...Wave heights up to 2 feet. Locally higher wave heights along the east shore could reach 3 feet. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ007-252200- /O.NEW.KMSO.WI.Y.0009.191025T1800Z-191026T0300Z/ Butte/Blackfoot Region- 229 PM MDT Thu Oct 24 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...From noon to 9 PM MDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
009 WWUS75 KMSO 251010 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 410 AM MDT Fri Oct 25 2019 MTZ002-260300- /O.CON.KMSO.WI.Y.0009.191025T1800Z-191026T0300Z/ West Glacier Region- 410 AM MDT Fri Oct 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...From noon today to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ003-260300- /O.CON.KMSO.WI.Y.0009.191025T1800Z-191026T0300Z/ Flathead/Mission Valleys- 410 AM MDT Fri Oct 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 40 mph expected. Winds will shift from southwest to northeast after 9 pm MDT. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...From noon today to 9 PM MDT this evening. * FLATHEAD LAKE...Wave heights up to 2 feet. Locally higher wave heights along the east shore could reach 3 feet. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ007-260300- /O.CON.KMSO.WI.Y.0009.191025T1800Z-191026T0300Z/ Butte/Blackfoot Region- 410 AM MDT Fri Oct 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...From noon today to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
349 WWUS75 KMSO 252149 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 349 PM MDT Fri Oct 25 2019 MTZ005-260300- /O.EXA.KMSO.WI.Y.0009.000000T0000Z-191026T0300Z/ Missoula/Bitterroot Valleys- 349 PM MDT Fri Oct 25 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. There is a slight chance that a few gusts over 50 mph may occur on the western side of the Bitterroot Valley. * WHERE...Missoula/Bitterroot Valleys. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ002-260300- /O.CON.KMSO.WI.Y.0009.000000T0000Z-191026T0300Z/ West Glacier Region- 349 PM MDT Fri Oct 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ003-260300- /O.CON.KMSO.WI.Y.0009.000000T0000Z-191026T0300Z/ Flathead/Mission Valleys- 349 PM MDT Fri Oct 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. Some locations may experience isolated gusts to 50 mph. Winds will shift from southwest to northeast after 9 pm MDT. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...Until 9 PM MDT this evening. * FLATHEAD LAKE...Wave heights up to 2 feet. Locally higher wave heights along the east shore could reach 3 feet. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ007-260300- /O.CON.KMSO.WI.Y.0009.000000T0000Z-191026T0300Z/ Butte/Blackfoot Region- 349 PM MDT Fri Oct 25 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
927 WWUS75 KMSO 260255 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 855 PM MDT Fri Oct 25 2019 MTZ005-260400- /O.EXP.KMSO.WI.Y.0009.000000T0000Z-191026T0300Z/ Missoula/Bitterroot Valleys- 855 PM MDT Fri Oct 25 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Breezy winds will continue this evening, but are not expected to reach advisory levels. Wind gusts up to 30 mph will be possible this evening, particularly in the Bitterroot valley. $$ MTZ002-260400- /O.EXP.KMSO.WI.Y.0009.000000T0000Z-191026T0300Z/ West Glacier Region- 855 PM MDT Fri Oct 25 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Although winds have dropped below advisory levels, gusty northwest winds are expected with the passage of the cold frontal boundary. $$ MTZ003-260400- /O.EXP.KMSO.WI.Y.0009.000000T0000Z-191026T0300Z/ Flathead/Mission Valleys- 855 PM MDT Fri Oct 25 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Although winds have dropped below advisory levels, gusty northwest winds are expected with the passage of the cold frontal boundary. $$ MTZ007-260400- /O.EXP.KMSO.WI.Y.0009.000000T0000Z-191026T0300Z/ Butte/Blackfoot Region- 855 PM MDT Fri Oct 25 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Although winds have dropped below advisory levels, wind gusts up to 30 mph are expected with the passage of the cold front later tonight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Oct 24, 4:45 AM MDT, 9 hours 44 minutes earlier.
Area forecast discussion, Oct 24, 4:45 AM MDT, 9 hours 44 minutes before
Area Forecast Discussion National Weather Service Missoula MT 445 AM MDT Thu Oct 24 2019 .DISCUSSION... Patchy valley fog and freezing fog will be present across the Northern Rockies through this morning. Some very light snow last night has been the catalyst for visibility dropping down to as low as one quarter mile in Butte and vicinity. Beware of the sudden onset of fog over a short distance. A warming trend will exist across the Northern Rockies today to Friday. Winds will be fairly weak for today. However, many populated areas will experience gusts over 30 mph on Friday afternoon, ahead of the next winter-like storm over region this weekend. The Northern Rockies will get hit with two different cold fronts Friday night into Saturday. The first front will push into the region from the northwest, causing widespread rain/snow. Then the second front will move in from the northeast. This front will cause snow especially along the Continental Divide and bring in significantly cold air. Gusty easterly winds are anticipated with this second front particularity in Bad Rock canyon. Temperatures for this weekend are anticipated to be well below normal for this time of year. The models are still struggling on how to handle the flow pattern for the first part of next week. The ECMWF is still indicating another arctic airmass being pulled into the Northern Rockies keeping temperatures cold for this time of year. While the GFS has the cold air staying east of the Continental Divide. The models come into agreement by the middle part of the week as the upper level flow become northwesterly. This flow pattern is conducive to slightly cooler temperatures with the potential of periodic showers. && .AVIATION... Patchy valley fog and freezing fog will be present across Northern Rockies air space through 24/1500Z. KBTM will be impacted by lower visibility and ceilings during this time. Otherwise, passing mid and high level clouds will be present through Friday morning. Surface winds will also remain weak at most terminals during this time as well. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 2:31 PM MDT | Winter Weather Advisory | MSO | Deer Lodge, Flathead, Granite, Lake, Missoula, Powell and 2 more | 46 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.